MAUDE Adverse Event Report: AURORA SPINE AURORA SPINE; ZIP LP 10MM X 35MM

AURORA SPINE AURORA SPINE; ZIP LP 10MM X 35MM
Model Number 103-010-035
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported verbally by vp of sales at aurora to the director of engineering.There is no written record of this event; no hospital or doctor submitted a complaint or other written communication.The doctor does not wish to explant and patient does not report pain or problems.The implants are unavailable, and neither patient records nor the xray are available.The reported "opening" is roughly defined as when the engagement teeth on the male portion of the zip implant do not hold sufficient traction or leverage over the ribs of the female portion of the zip implant.Engineering summarizes the reported failure is due to improper use of the zip removal tool to adjust an already in-place implant.The engineering analysis concludes the reported failure may only be replicated by excessive misuse of the zip removal tool to adjust in-place implants, which is specifically warned against in the zip ifu.The ifu for the zip removal tool states that any time the tool is used, the zip must be discarded in favor of a new implant.The doctor was trained to this method, and certification of the training is on file.
 
Event or Problem Description
On 27 may 2021, a sales representative relayed information from a doctor that two zip devices partially opened following a lumbar fusion.The partial opening is visible on xray.No patient problems reported.No explant performed.

Brand Name
AURORA SPINE
Common Device Name
ZIP LP 10MM X 35MM
Manufacturer (Section D)
AURORA SPINE
1930 palomar point way
suite 103
carlsbad CA 92008
MDR Report Key12072876
Report Number3010326971-2021-00002
Device Sequence Number20021601
Product Code PEK
UDI-Device IdentifierB5211030100350
UDI-PublicB5211030100350
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140715
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103-010-035
Device Catalogue Number103-010-035
Device Lot Number4189-9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR